MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY
Medical Device Problem Codes Microbial Contamination of Device (2303); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 06/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user was explanted on (b)(6).2022 due to infection with wound healing problems.After two failed attempts to close the wound the clinic decided to proceed with explantation.Information was received that the user might be reimplanted in the future.
 
Additional Manufacturer Narrative
Additional information: according to the information received, the recipient experienced a surgical site infection in the early post-operative period, following an acute respiratory infection.A review of the device_s sterilization records shows that the device has been subject to a valid sterilization process and culture results identified pseudomonas au.Considering the proper sterilization of the device, the sequence of events, and the type of pathogen isolated, the reported infection was most likely due to a device unrelated acute respiratory infection that spread to the implant site.The concerned device was explanted but is not available for investigation.This is a final report.
 
Event or Problem Description
The user was explanted on (b)(6) 2022 due to infection with wound healing problems.The problems started on (b)(6) 2022, 3 months after a respiratory infection and cultures confirmed an infection with pseudomonas aeroginosa.After two failed attempts to solve the problem the clinic decided to proceed with explantation.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key15771265
Report Number9710014-2022-00861
Device Sequence Number20490781
Product Code MCM
UDI-Device Identifier09008737094027
UDI-Public(01)09008737094027
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/18/2022
Device Model NumberMI1200 SYNCHRONY
Device Catalogue Number31091
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexMale